Alert archive / Colorado / Blowing Snow Advisories in 2008
Blowing Snow Advisory 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this blowing snow advisory at Jan 10, 2008, 11:40 PM MST for Park County, Colorado. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2008, 11:40 PM MST (06:40 UTC)
- Expired
- Jan 11, 2008, 3:50 PM MST
- In force
- 16 hr
- Issued by
- NWS Denver/Boulder, CO
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this blowing snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this blowing snow advisory went out at Jan 10, 2:55 PM MST, 8 hours 45 minutes earlier.
Area forecast discussion, Jan 10, 2:55 PM MST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MST THU JAN 10 2008 .SHORT TERM...MAIN CONCERN FOR NEXT 24 HOURS IS HIGH WIND POTENTIAL AND SNOW POTENTIAL IN THE MOUNTAINS. SFC GRADIENT INCREASING THIS AFTN WITH GOOD PRESS FALLS EAST OF MTNS. SFC GRADIENT ACROSS THE STATE PEAKS TO AROUND 12MB TOWARDS MIDNIGHT...THEN WEAKENS BY MIDDAY FRIDAY. WINDS THIS AFTN HAVE BEEN GUSTING UP AROUND 50 MPH AT THE USUAL SPOTS AT ROCKY FLATS AND W OF BOULDER. WINDS SHOULD INCREASE A BIT MORE THIS EVENING AS 100KT JET CORE SHIFTS EAST AND SHEAR PROFILE BECOMES A BIT MORE FAVORABLE FOR AMPLIFIED MTN WAVE. CROSS SECTIONS SHOW PEAK GUSTS AROUND 70KT AROUND 06Z TNT. THE HI WIND WINDOW WILL BE SHORT LIVED AS NEXT JET STREAK MOVES INTO WRN CO AND SHEAR PROFILE THEN BECOMES UNFAVORABLE FOR HI WINDS. SO OVERALL...A MARGINAL HI WIND EVENT AND MAYBE A FEW PUFFS OF WIND AROUND 70KT BUT DO NOT THINK IT WILL BE WIDESPREAD AND CONSISTENT ENOUGH FOR A WARNING. AS FOR THE MOUNTAIN SNOWS...MSTR WILL BE DEEPENING OVER THE MTNS TNT BUT LAPSE RATES WILL REMAIN LOW ALONG WITH 700MB DIRECTION AROUND 250. LOCAL SNOW MODEL YIELDS UP TO 3 INCHES TNT...ESP IN ZONE 31..33. SNOW SHOULD BECOME MORE WIDESPREAD AND A BIT HEAVIER FRI AFTN AS TROF MOVES ACROSS AND COLDER AIR ALOFT ALLOWS LAPSE RATES TO STEEPEN. LOCAL SNOW MODEL CAME UP WITH 2-5 INCHES AND MAYBE UP TO 6 INCHES IN ZONE 31. AGAIN...MARGINAL FOR EVEN ADVISORIES AND WILL LET LATER SHIFT DECIDE IF ADVISORIES ARE NEEDED FOR FRIDAY. AS FOR LOWER ELEVATIONS...A WARMER AND BREEZY NIGHT...ESP IN/NR FOOTHILLS WITH DOWNSLOPE WINDS IN PLACE. THE MAIN CONCERN NOW FOR FRIDAY IS PRECIP POTENTIAL ACROSS THE PLAINS. AT FIRST GLANCE...LOOKS A DOWNSLOPE...DRYING NW WINDS FOR THE PLAINS. BUT AS HAS BEEN THE CASE THIS WINTER THE NAM HAS BEEN TOO DRY AND TOO STRONG ON THE DOWNSLOPE FLOW. THE 12Z GFS INDICATED MORE MSTR AND ENOUGH INSTABILITY FOR SHOWERS ON THE PLAINS. IN FACT...GFS MOS HAS A 20 POP FOR DENVER. EVEN 18Z NAM HINTED AT SFC WINDS TURNING N-NE WITH POSSIBLE LONGMONT ANTICYCLONE IN THE AFTN. WILL LEAVE THE ISOLD POPS FOR LOWER ELEVATIONS AND A BIT HIGHER FURTHER EAST. LATER SHIFTS CAN SEE IF THINGS DO INDEED PAINT A DIFFERENT PICTURE FOR THE PLAINS. .LONG TERM...ON FRIDAY EVENING...MOISTURE TRAPPED IN THE MOUNTAINS AND CONTINUING NORTHWESTERLY FLOW WILL ALLOW SCATTERED SNOW SHOWERS TO CONTINUE IN THE HIGH COUNTRY. THE PERSISTENT NORTHWESTERLY FLOW ALOFT THROUGH THE WEEKEND WILL KEEP SCATTERED SNOW SHOWERS GOING THROUGH LATE SUNDAY. FLOW ALOFT WILL BECOME MORE NORTHERLY SUNDAY NIGHT WHICH SHOULD ALLOW THE SNOW IN THE MOUNTAINS TO COME TO AN END. WEATHER ON THE PLAINS THROUGH THE WEEKEND SHOULD BE DRY EXCEPT FOR SOME LINGERING SHOWERS IN THE NORTHEAST CORNER FRIDAY EVENING. RIDGING OVER THE WESTERN U.S. EARLY NEXT WEEK WILL GIVE THE FORECAST AREA DRY CONDITIONS AND TEMPERATURES AROUND NORMAL. BY MID-WEEK THOUGH...MANY QUESTIONS REMAIN ABOUT HOW AMPLIFIED THE WESTERN U.S. UPPER AIR PATTERN BECOMES. BY WEDNESDAY...THE ECMWF IS SHOWING A DEEP TROUGH OVER COLORADO WHILE THE GFS HAS A MORE PROGRESSIVE PATTERN. COOLER AND UNSETTLED WEATHER SEEMS TO BE THE BEST BET... ESPECIALLY IF THE ECMWF PATTERN IS CORRECT. LOW POPS ACROSS THE FORECAST AREA AND COOLER TEMPERATURES ARE ABOUT ALL THAT CAN BE SAID FOR NOW. .AVIATION...VFR CONDITIONS EXPECTED THROUGH 18Z FRIDAY. EXPECT...GUSTY WEST WINDS IN/NR FOOTHILLS...ESP KBJC THRU 15Z FRIDAY. DEN...APA SHOULD REMAIN HEALTHY S-SW SFC WINDS TNT. .BOU WATCHES/WARNINGS/ADVISORIES...NONE. ENTREKIN/DANKERS
Hazardous weather outlook, Jan 10, 11:05 AM MST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MST THU JAN 10 2008 COZ030>051-111300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL INCREASE ACROSS THE HIGHER MOUNTAINS AND FOOTHILLS THIS AFTERNOON THROUGH TONIGHT. SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE IN LOCATIONS ABOVE TIMBERLINE AND EXPOSED AREAS DOWN THE EAST SLOPES OF THE FOOTHILLS. THE GUSTY WINDS WILL CREATE SOME BLOWING SNOW AND REDUCED VISIBILITIES OVER THE PASSES. SNOW WILL SPREAD ACROSS THE MOUNTAINS TONIGHT WITH SOME LIGHT ACCUMULATIONS UP TO 3 INCHES OVER HIGHER WEST FACING SLOPES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL SYSTEM MOVING OVER THE STATE ON FRIDAY WILL BRING ANOTHER ROUND OF SNOW TO THE MOUNTAINS. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY FRIDAY EVENING. GUSTY WEST TO NORTHWEST WINDS WILL ALSO CAUSE AREAS OF BLOWING AND DRIFTING SNOW...MAINLY ABOVE TIMBERLINE. SCATTERED MOUNTAIN SNOW SHOWERS WILL CONTINUE THROUGH SATURDAY AND SUNDAY WITH LIGHTER ACCUMULATIONS. DRIER WEATHER IS EXPECTED ACROSS THE FORECAST AREA FOR THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ENTREKIN/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 11:40 PM MST | Snow and Blowing Snow Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 16 hr |
Nearby
Blowing Snow Advisories in Colorado, 2008Every blowing snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.